MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227301
Medical Device Problem Code Accessory Incompatible (1004)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is unknown.
 
Event or Problem Description
It was reported by sales consultant via complaint submission tool, that pre-operatively to a shoulder repair a vapr side effect electrode 3.5mm, side effect w/integrated handpiece, presented a malfunction.No surgical delay or patient consequence reported.Additional information reported a two minute surgical delay and the case was completed with another readily available device.The affiliate reported surgical intervention was not required and the failure occurred when the machine did not recognize the electrode after connection.It was reported the device will not be returned for evaluation because it has been discarded.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device is not being returned, it was discarded, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.With the information provided, and without the complaint device to evaluate, we cannot determine a root cause for the reported failure.A manufacturing record evaluation was performed for the finished device lot number (u1906043), and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The expiration date is unknown.

Brand Name
VAPR3.5MM SIDEEFFECT 1-PCE ELECTRODE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9634801
Report Number1221934-2020-00319
Device Sequence Number13578597
Product Code GEI
UDI-Device Identifier10886705009671
UDI-Public10886705009671
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number227301
Device Catalogue Number227301
Device Lot NumberU1906043
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/26/2020
Patient Sequence Number1